What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 11:16 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, May 10, 11:16 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1216 PM CDT Thu May 10 2018
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Warm temps will continue their uptrend into the weekend, where
highs look to hit the low 90s for parts of the mid state. Before
that, a few shortwave troughs will bring chances for scattered
showers and thunderstorms mainly during the day today and possibly
on the Plateau Friday afternoon. The latest GFS run as well as the
NAM have some additional subtle shortwaves over the next 48 hours,
but show differences in the QPF output. This would suggest
isolated to scattered chances for showers and storms, so mainly
stuck with a blend of the previous forecast and model consensus,
which places pops during the day today as well as the evening, and
again Friday afternoon on the Plateau as previously mentioned.
For the weekend, conditions look to be dry and hot with an upper
ridge/high settling overhead. 850mb temps look to hit 15C-18C,
which is the warmest so far this year over the area. Combined with
sunny to partly cloudy skies, and southwest flow in the low
levels, highs in the upper 80s to low 90s looks to be likely. This
looks to spill over into the day Monday as well as the upper high
continues its slow track eastward.
Later in the day Monday and into the mid week, both the GFS and
ECMWF show a tropical system moving up the western coast of FL and
heading towards the area. This looks to break down the upper high
a bit and merge with the upper flow by Wednesday, and yield an
upper trough over the southeastern CONUS. From late Monday onward
to the end of the forecast period late Thursday, have slight
chance to chance pops as long term models keep the trough activity
over the region during that timeframe.
Looking at chances for strong to severe thunderstorm chances over
the forecast period, models do place decent amounts of instability
over the region evident by the very warm and moist air at the
surface. However, with this summer-like atmospheric pattern, deep
layer shear is quite weak. The shear values carry through the next
week even with the trough activity in the middle to end of the
forecast. Some of the storms today may have some gusty winds and
small hail, but not too confident with the lack of strong shear.
So mainly just looking for the typical summer showers and
thunderstorms over the next week with current model solutions.
&&
.AVIATION...
18Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...Convection continues to develop along a surface
boundary just to the south of BNA. The boundary will gradually
dissolve over the next several hours, and the afternoon won't be
quite as active as the morning. Will leave the TAF's VFR, with a
VCSH remark at CSV to account for lingering showers across the
Cumberland Plateau.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........08
Hazardous weather outlook, May 10, 4:00 AM CST, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu May 10 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-111000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu May 10 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
27
In the hours before
Special weather statement, May 10, 9:17 AM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1017 AM CDT THU MAY 10 2018
TNZ025>028-059-062-101600-
Rutherford TN-Williamson TN-Dickson TN-Davidson TN-Wilson TN-
Cheatham TN-
1017 AM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...EAST CENTRAL
DICKSON...NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON...CENTRAL
WILSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 1100 AM CDT...
At 1016 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to White Bluff. Movement was
southeast at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Franklin, Lebanon, Nashville, Madison, Hendersonville, Smyrna,
Brentwood, La Vergne, Mount Juliet, Goodlettsville, Nolensville,
Forest Hills, Oak Hill, White Bluff, Belle Meade, Kingston Springs,
Lakewood, Pegram, Watertown and Hermitage.
LAT...LON 3629 8664 3626 8664 3625 8661 3626 8657
3630 8656 3628 8652 3629 8652 3618 8609
3612 8607 3588 8683 3610 8732 3631 8667
TIME...MOT...LOC 1516Z 292DEG 24KT 3628 8668 3612 8720
RoseSpecial weather statement, May 10, 10:03 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
1103 AM CDT THU MAY 10 2018
TNZ027-028-062-101630-
Rutherford TN-Davidson TN-Wilson TN-
1103 AM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
RUTHERFORD AND SOUTH CENTRAL WILSON COUNTIES UNTIL 1130 AM CDT...
At 1102 AM CDT, Doppler radar was tracking a strong thunderstorm over
La Vergne, or 14 miles east of Franklin, moving east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Walterhill, Lascassas
and Milton.
LAT...LON 3597 8611 3596 8612 3596 8615 3591 8614
3588 8616 3588 8617 3585 8617 3572 8624
3589 8662 3591 8663 3597 8662 3600 8669
3610 8664
TIME...MOT...LOC 1602Z 292DEG 33KT 3599 8660
RoseSpecial weather statement, May 10, 11:13 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT THU MAY 10 2018
TNZ057-060-101745-
Hickman TN-Maury TN-
1213 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAURY AND SOUTHEASTERN
HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Centerville, moving southeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Columbia, Spring Hill, Santa Fe, Williamsport and Primm Springs.
LAT...LON 3589 8735 3586 8721 3585 8721 3580 8704
3578 8700 3577 8697 3578 8696 3578 8695
3577 8694 3578 8693 3576 8694 3573 8685
3551 8697 3572 8743
TIME...MOT...LOC 1713Z 293DEG 31KT 3578 8731
RoseSpecial weather statement, May 10, 11:14 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 PM CDT THU MAY 10 2018
TNZ024-057-101745-
Hickman TN-Humphreys TN-
1214 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or 9 miles southwest of Waverly, moving southeast
at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
New Johnsonville, Hurricane Mills and Bucksnort.
LAT...LON 3609 8790 3597 8754 3574 8770 3576 8773
3584 8772 3584 8782 3582 8782 3582 8784
3588 8794 3592 8793 3594 8793 3594 8800
TIME...MOT...LOC 1714Z 299DEG 17KT 3598 8788
RoseSpecial weather statement, May 10, 12:06 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
106 PM CDT THU MAY 10 2018
TNZ079-101830-
Grundy TN-
106 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY UNTIL 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Gruetli-Laager to 6 miles
north of Monteagle. Movement was east at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fiery Gizzard State Park.
LAT...LON 3522 8578 3524 8582 3523 8586 3525 8589
3528 8591 3533 8591 3536 8588 3553 8566
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 1806Z 291DEG 26KT 3551 8560 3532 8584
Rose